helen-louise (baratron) wrote,
helen-louise
baratron

  • Mood:

thrush, and not the small bird variety

I have thrush in my throat. Blehhh!

The really sad thing is, it's my own fault. I deliberately didn't clean my teeth or gargle after I took my new steroid inhaler last night - to see whether it would give me a bad throat. So it was a science experiment. And the answer is - I need to clean my teeth, or I'll regret it. Huh.

For those who were following the discussion, it is Flixovent. Same drug as Flixonase only as an asthma drug instead of a nose spray. So far (touch wood) it is being wonderful at controlling my asthma and not giving me horrible side effects (apart from the throat, which is just par for the course really). I took it yesterday morning and then had to run down the stairs to answer the phone, and I didn't even notice - which is what's supposed to happen, you're not supposed to take a preventer inhaler and then be unable to breathe properly for half an hour.

I am very annoyed that my new inhaler contains in the instructions the words "IF YOUR BREATHING OR WHEEZING GETS WORSE STRAIGHT AFTER USING YOUR INHALER, STOP USING IT IMMEDIATELY AND TELL YOUR DOCTOR AS SOON AS POSSIBLE." (Yes, in caps and all). My old inhaler did not have that wording anywhere (I checked the leaflet twice). So for probably about a year now, I've been putting up with the fact that if I took it and then had to walk upstairs/up a hill within the next half hour, I wouldn't be able to breathe and/or not taking it because I knew I had to walk up a hill in the next half hour. Humph.

If the thrush keeps up I'll have to go back to the doctor and demand the same drug in a different format - when he was issuing the prescription he clicked through about seven different inhaler variants before he got to the powder one, so there's probably a less throat-ickying way of delivering it. The instructions claim that throat problems can sometimes be helped by using a spacer, but that seems a really weird thing to say on a powder inhaler. Do spacers exist for powder inhalers?

In other news, I have irritating rash-that-is-not-eczema (but no one's ever really found out what it is) at the moment, but can't blame that on the inhaler because it started before I'd taken my first dose. Unless... it's my body reacting to the trace of milk protein that's in the new tablets, and the reason it started on Saturday was the garlic bread? Hmmmmm.

Hmmmm.

Ah well. The news is mostly positive - I seem to be slightly less allergic to random $stuff as well, but if this turns out to be compensated for by wild milk protein rash, it'll be a bit useless...

Dinner ready, better shut up now.
Subscribe

  • Plans

    I did not get around to booking for BiCon. The closing date for accommodation was just too early considering that I have no idea what my health will…

  • Several bits make a post

    Yesterday and today, I've been wanting to talk to people but I have absolutely no spare energy with which to do so. I have reverted to taking 2000 iu…

  • I am alive, and autumn is autumnal.

    I'm sitting in Starbucks on Wardour Street waiting for Richard to get out of work. Someone's broken the only lift into his building so I can't wait…

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 2 comments